eISSN:
 2688-1594

All Issues

Electronic Research Archive

Special issue on combinatorial number Th. & enumerative combinatorics

Zhi-Wei Sun, Department of Mathematics, Nanjing University, Nanjing 210093, China zwsun@nju.edu.cn

Jiang Zeng, Institut Camille JordanUniversité Claude Bernard Lyon 143, boulevard du 11 novembre 1918F-69622 Villeurbanne Cedex, France zeng@math.univ-lyon1.fr

On sums of four pentagonal numbers with coefficientsSpecial Issues
Dmitry Krachun and Zhi-Wei Sun
2020, 28(1): 559-566 doi: 10.3934/era.2020029 +[Abstract](11)+[HTML](10) +[PDF](252.97KB)
Abstract:

The pentagonal numbers are the integers given by\begin{document}$ p_5(n) = n(3n-1)/2\ (n = 0,1,2,\ldots) $\end{document}.Let \begin{document}$ (b,c,d) $\end{document} be one of the triples \begin{document}$ (1,1,2),(1,2,3),(1,2,6) $\end{document} and \begin{document}$ (2,3,4) $\end{document}.We show that each \begin{document}$ n = 0,1,2,\ldots $\end{document} can be written as \begin{document}$ w+bx+cy+dz $\end{document} with \begin{document}$ w,x,y,z $\end{document} pentagonal numbers, which was first conjectured by Z.-W. Sun in 2016. In particular, any nonnegative integeris a sum of five pentagonal numbers two of which are equal; this refines a classical resultof Cauchy claimed by Fermat.

Proof of Sun's conjectural supercongruence involving Catalan numbersSpecial Issues
Ji-Cai Liu
2020, 28(2): 1023-1030 doi: 10.3934/era.2020054 +[Abstract](23)+[HTML](12) +[PDF](324.81KB)
Abstract:

We confirm a conjectural supercongruence involving Catalan numbers, which is one of the 100 selected open conjectures on congruences of Sun. The proof makes use of hypergeometric series identities and symbolic summation method.

A family of $ q $-congruences modulo the square of a cyclotomic polynomialSpecial Issues
Victor J. W. Guo
2020, 28(2): 1031-1036 doi: 10.3934/era.2020055 +[Abstract](22)+[HTML](11) +[PDF](258.92KB)
Abstract:

Using Watson's terminating \begin{document}$ _8\phi_7 $\end{document} transformation formula, we prove a family of \begin{document}$ q $\end{document}-congruences modulo the square of a cyclotomic polynomial, which were originally conjectured by the author and Zudilin [J. Math. Anal. Appl. 475 (2019), 1636-646]. As an application, we deduce two supercongruences modulo \begin{document}$ p^4 $\end{document} (\begin{document}$ p $\end{document} is an odd prime) and their \begin{document}$ q $\end{document}-analogues. This also partially confirms a special case of Swisher's (H.3) conjecture.

New series for powers of $ \pi $ and related congruencesSpecial Issues
Zhi-Wei Sun
2020, 28(3): 1273-1342 doi: 10.3934/era.2020070 +[Abstract](12)+[HTML](10) +[PDF](720.4KB)
Abstract:

Via symbolic computation we deduce 97 new type series for powers of \begin{document}$ \pi $\end{document} related to Ramanujan-type series. Here are three typical examples:

with

and

where the generalized central trinomial coefficient \begin{document}$ T_k(b,c) $\end{document} denotes the coefficient of \begin{document}$ x^k $\end{document} in the expansion of \begin{document}$ (x^2+bx+c)^k $\end{document}. We also formulate a general characterization of rational Ramanujan-type series for \begin{document}$ 1/\pi $\end{document} via congruences, and pose 117 new conjectural series for powers of \begin{document}$ \pi $\end{document} via looking for corresponding congruences. For example, we conjecture that

Eighteen of the new series in this paper involve some imaginary quadratic fields with class number \begin{document}$ 8 $\end{document}.

Some multivariate polynomials for doubled permutationsSpecial Issues
Bin Han
2021, 29(2): 1925-1944 doi: 10.3934/era.2020098 +[Abstract](765)+[HTML](370) +[PDF](398.24KB)
Abstract:

Flajolet and Françon [European. J. Combin. 10 (1989) 235-241] gave a combinatorial interpretation for the Taylor coefficients of the Jacobian elliptic functions in terms of doubled permutations. We show that a multivariable counting of the doubled permutations has also an explicit continued fraction expansion generalizing the continued fraction expansions of Rogers and Stieltjes. The second goal of this paper is to study the expansion of the Taylor coefficients of the generalized Jacobian elliptic functions, which implies the symmetric and unimodal property of the Taylor coefficients of the generalized Jacobian elliptic functions. The main tools are the combinatorial theory of continued fractions due to Flajolet and bijections due to Françon-Viennot, Foata-Zeilberger and Clarke-Steingrímsson-Zeng.

More bijections for Entringer and Arnold familiesSpecial Issues
Heesung Shin and Jiang Zeng
2021, 29(2): 2167-2185 doi: 10.3934/era.2020111 +[Abstract](684)+[HTML](284) +[PDF](435.77KB)
Abstract:

The Euler number \begin{document}$ E_n $\end{document} (resp. Entringer number \begin{document}$ E_{n,k} $\end{document}) enumerates the alternating (down-up) permutations of \begin{document}$ \{1,\dots,n\} $\end{document} (resp. starting with \begin{document}$ k $\end{document}). The Springer number \begin{document}$ S_n $\end{document} (resp. Arnold number \begin{document}$ S_{n,k} $\end{document}) enumerates the type \begin{document}$ B $\end{document} alternating permutations (resp. starting with \begin{document}$ k $\end{document}). In this paper, using bijections we first derive the counterparts in André permutations and Simsun permutations for the Entringer numbers \begin{document}$ (E_{n,k}) $\end{document}, and then the counterparts in signed André permutations and type \begin{document}$ B $\end{document} increasing 1-2 trees for the Arnold numbers \begin{document}$ (S_{n,k}) $\end{document}.

Telescoping method, summation formulas, and inversion pairsSpecial Issues
Qing-Hu Hou and Yarong Wei
2021, 29(4): 2657-2671 doi: 10.3934/era.2021007 +[Abstract](406)+[HTML](229) +[PDF](346.35KB)
Abstract:

Based on Gosper's algorithm, we present an approach to the telescoping of general sequences. Along this approach, we propose a summation formula and a bibasic extension of Ma's inversion formula. From the formulas, we are able to derive several hypergeometric and elliptic hypergeometric identities.

Refined Wilf-equivalences by Comtet statisticsSpecial Issues
Shishuo Fu, Zhicong Lin and Yaling Wang
2020,  doi: 10.3934/era.2021018 +[Abstract](15)+[HTML](11) +[PDF](534.03KB)
Abstract:

2020 Impact Factor: 1.833
5 Year Impact Factor: 1.833

Referees

Librarians

Special Issues

Email Alert

[Back to Top]